Saturday, 18 November 2017

Tylenol Rash Pictures

A rash is one of the clinical manifestations of allergic reaction. Some types of drugs can cause rashes and one of them is Tylenol. 


An allergic reaction to medication means your immune system reacts to the drug. The immune system thinks that the drug is an invader.This particular reaction leads to rashes, fever, and difficulty breathing. (1, 2, 3, and 4)

Tylenol Rash Pictures

A Steven-Johnson rash, one of the serious side effects of using Tylenol rash pictures
picture 1: A Steven-Johnson rash, one of the serious side effects of using Tylenol.
image source:  medscapestatic.com

Toxic epidermal necrolysis, one of the severe type of rashes caused by Tylenol.images
picture 2: Toxic epidermal necrolysis, one of the severe type of rashes caused by Tylenol.
image source: www.mdpi.com
A milder form of Tylenol rash.photo
picture3: A milder form of Tylenol rash.
image source: clinicalgate.com
A health warning on the use of drugs containing acetaminophen such as Tylenol rash.images
picture 4: A health warning on the use of drugs containing acetaminophen such as Tylenol.
image source: steadyhealth.com
A close up look at a skin allergy caused by acetaminophen-containing drugs tylenol rash pictures
picture 5: A close up look at a skin allergy caused by acetaminophen-containing drugs.
image source: 3.bp.blogspot.com
A severe skin reaction to drugs in a pediatric patient tylenol rash pictures
picture 6: A severe skin reaction to drugs in a pediatric patient.
image source: agoramedia.com

Tylenol is a widely used painkiller. Its generic name is acetaminophen. Aside from being a painkiller, it is also used in combination with other drugs to treat a cough, colds, headache, and allergy. However, Tylenol may cause skin reactions. Serious skin reactions from Tylenol use include:
  • Stevens-Johnson Syndrome
  • Toxic epidermal necrolysis
  • Acute generalized exanthematous pustulosis (5)
The first two skin reactions can be extremely fatal and will require hospitalization. It begins with a flu-like symptom and followed by a rash. Blisters will appear causing extensive damage to the surface of the skin.

It will take weeks to months before the patient can fully recover. However, there is a possibility of skin discoloration, scarring, blindness, and damage to the internal organs. Acute generalized exanthematous pustulosis is a mild skin reaction and usually resolves within two weeks after discontinuing Tylenol. (3, 5, 6, and 7)

How to treat Tylenol rash?

If you develop a skin rash after taking Tylenol, then you should immediately stop taking the drug. It is important to seek immediate medical help. People who take Tylenol may experience an immediate reaction, usually a few hours after taking Tylenol. Itchy red splotches and hives may appear all over the body. Some people have delayed reaction.

It usually takes two days before the rashes appear. The rash appears on the chest and spreads to the arms, legs, and trunk. If you have had skin reaction after taking Tylenol, then the best thing to do is to not take the drug again. Ask your doctor to give alternate pain reliever. Your doctor might also consider giving medications that can block the immune response. (1, 5, and 8)

It is important to inform your doctor if you develop rashes while taking Tylenol. Do not attempt to treat the rash on your own.  Mild to moderate rashes are usually treated with corticosteroid cream to reduce inflammation and improve the skin appearance. To prevent further infection, the doctor might prescribe oral and/or topical antibiotic.

Do not take or apply medications without consulting your doctor. If you do so, you could be causing more harm than good. (2, 3, 6, and 8)

References
  1. https://www.healthline.com/health/drug-allergy#treatment6
  2. https://www.nbcnews.com/health/fda-warns-serious-rash-risk-acetaminophen-pills-6c10822211
  3. http://www.empowher.com/skin-rash/content/tylenol-and-risk-serious-skin-reactions
  4. https://www.webmd.com/drugs/2/drug-362/acetaminophen-oral/details
  5. http://www.parents.com/health/rashes/rashes/
  6. http://www.foxnews.com/health/2015/07/22/rare-side-effect-tylenol-causes-woman-to-break-out-in-rash.html
  7. https://www.medicinenet.com/script/main/art.asp?articlekey=172265
  8. https://www.medicalnewstoday.com/articles/264351.php